MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER MINI; ACCESS DEVICES

MICROVENTION, INC. SCEPTER MINI; ACCESS DEVICES
Model Number BC0210M-US
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135); Rupture (2208); Cognitive Changes (2551); Ruptured Aneurysm (4436)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information was received that the patient was transferred from another facility for cth (computed tomography of the head).Finding of left sided intraparenchymal hemorrhage.The patient presented with slurred speech and ams (altered mental status) per the niece upon waking her at 5:50 on (b)(6) 2024.The stroke code was called, and cta (computed tomography angiography) demonstrated small vessel coursing into the region of the left occipital lobe parenchymal hemorrhage with a round 3mm blind-ending pouch, reflective of aneurysm within the hemorrhage.The patient was admitted to the neurosurgical team and was transferred to the ir (interventional radiology) suite for cerebral angiogram and endovascular occlusion of a rupture cerebral aneurysm.While injecting dye for the angio portion of the procedure, the microcatheter balloon auto-inflated/expanded and ruptured.All material was retrieved, and the patient was stabilized.The procedure proceeded without any complication and the patient remains intubated and sedated in the recovery room awaiting a sicu.
 
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.  the alleged product issue/event as described could not be confirmed.  if the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during contrast injection through the balloon catheter, the balloon inflated and ruptured along with the vessel.The scepter mini was used to deliver onyx into the vessel then removed.Status of the patient is unknown at this time.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Exposure to angiographic and fluoroscopic x-radiation presents potential risks of alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia that increase in probability as procedure time and number of procedures increase.Precautions after balloon preparation for use and prior to use, re-inflate to nominal volume and inspect for any irregularities or damage.Do not use if any inconsistencies are observed.The balloon catheter has a lubricious surface and should be hydrated for at least 30 seconds prior to use.Once the balloon catheter is hydrated, do not allow it to dry.Exercise care in handling the balloon catheter to reduce the chance of accidental damage.Take precaution when manipulating the balloon catheter in tortuous vasculature to avoid damage.Avoid advancement or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities or existing devices may damage the balloon catheter and potentially affect its insertion or removal.With the exception of dimethyl sulfoxide (dmso), use of other organic solvents may damage the balloon catheter and/or coating on the surface.Directions for use (refer to diagram for reference) 1.Attach a rotating hemostatic valve (rhv) (if it has not been attached before) to the guidewire lumen of the balloon catheter.Set up a continuous saline flush line and connect it to the sidearm of the rhv.2.Choose appropriate guiding or diagnostic catheter.Attach a rhv to the proximal hub of the guiding or diagnostic catheter.To prevent backflow of blood into the lumen of the catheter, connect the continuous saline flush line to the sidearm of the rhv.3.Open the rhv on the hub of the guiding or diagnostic catheter and introduce the balloon catheter/guidewire into the guiding catheter using the introducer sheath.Carefully advance the balloon catheter/guidewire to the guiding catheter distal tip.After the balloon catheter/guidewire reaches the tip of the guiding catheter, remove the introducer from the balloon catheter shaft by retracting the introducer from the rhv and peeling off the introducer.Advance the balloon catheter through the rhv.4.Advance the balloon catheter and guidewire to the desired location in the vasculature using fluoroscopic visualization.Carefully tighten the valve of the rhv around the balloon catheter to prevent leakage from the rhv.The rhv should still allow for balloon catheter advancement after tightening.Warning: do not over-tighten the rhv around the balloon catheter.Over-tightening could damage the catheter shaft and delay balloon inflation and deflation.Warning: do not advance the balloon catheter or guidewire against resistance.If resistance is felt, assess the source of resistance using fluoroscopic means.5.Attach a 1-way stopcock to a high-resolution syringe filled with appropriate contrast solution.Prime the 1-way stopcock so that no air is present.Slowly inflate the balloon to the recommended volume to achieve the desired diameter as described in table 3.Warning: do not exceed the maximum recommended inflation volume as balloon rupture may occur.Warning: always inflate and deflate the balloon while visualizing under fluoroscopy to ensure patient safety.6.After inflation, lock the stopcock if desired.7.If desired, remove the guidewire from the balloon catheter and prepare per the respective diagnostic or therapeutic agent ifu(s) for delivery through the guidewire lumen.Warning: excessive pressure higher than 700 psi (4826kpa, 47.6atm) may cause leakage or rupture of the guidewire lumen.8.When deflating balloon, use fluoroscopy to ensure complete deflation prior to removal.See table 1 for respective deflation times.After procedure is complete, slowly remove the balloon catheter and guidewire.

Brand Name
SCEPTER MINI
Common Device Name
ACCESS DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo 92656
7142478000
MDR Report Key19581819
Report Number2032493-2024-00483
Device Sequence Number17940950
Product Code MJN
UDI-Device Identifier00842429106563
UDI-Public(01)00842429106563(11)240112(17)261231(10)0000485284
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0210M-US
Device Lot Number0000485284
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/24/2024
08/16/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/24/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale